PDA

View Full Version : Please Help Because I Am Losing It



mdawncooper
10-22-2011, 06:52 AM
I am sure at this point you may be tired of my posts but I am really struggling. Quick update.

Dropped Cymbalta (not gradual drop in dosage) and started Savella to help with my depression. Dropped Lyrica down to 25 mg because of severe exhaustion caused by Lyrica.

I made these changes on Monday. On Wednesday I began to get dizzy. On Thursday I was extremely dizzy and I began to have strange tingling sensations down my arms and legs. I called the doctor and he felt like I was reacting to the Savella and told me to get off it and he would give me four days to feel better. In the morning I get up and think it is gone and within 30 minutes of moving around my head begins to spin. I keep trying to do what I have on my schedule for the day but I feel like I am close to losing it. I will call Monday if this is not better. I really think it is the Sevella or dropping the Cymbal that messed me up but it just occurred to me that maybe it is the Lupus itself. Is severe dizziness an issue when you are in a flare?

Anything you can tell me will be helpful. I am ready to crawl in bed and stay there but that probably won't help either.

I am anxious to hear from you.

Melanie

sharpiessave
10-22-2011, 07:19 AM
Melanie, I'm so sorry you're going through this!

I don't know anything about Savella, but it sounds to me like you're saying you're off of it and Cymbalta altogether now. Is that right? Did the doc say anything about switching back to the Cymbalta since he took you off the Savella? I'll state the obvious, and say that I'm no doctor, and it's always tricky to figure out how to give an opinion without it soundling like medical advice. So I'll say that when I go off a depression med, it has to be tapered, or switched to something else immediately, or I'm sick to death.

Does your doc have an emergency line you could contact? I hate it when this stuff happens on the weekends. Maybe you could call one of those state-run nursing hotlines for advice?

You're not losing it, Melanie. Your body's having some kind of chemical reaction, and it can and will be dealt with. Please keep us posted on how you're doing. None of us are sick of you. In fact, I bet we're all a little encouraged that you can come to WHL with whatever's going on, and know that at least you'll get lots of sympathetic ears.

Sharpie

mdawncooper
10-22-2011, 01:57 PM
Thanks Sharpie:

I feel just like the previous post: I Am Sick and Tired of Being Sick and Tired. I can get ahold of my doctor. In fact, fortunately, he is one of my best friend's husband. He is watching me carefully and I was thinking the same thing you are. I have Cymbalta and I think I may go ahead and take it. Also, I am to call him on Monday if I am not better but I am also thinking of having my GP check me just in case I have some virus thing going on and I just don't realize it. I'll keep you posted and thanks for responding.

Melanie

tgal
10-22-2011, 08:06 PM
First off we are NOT tired of you! That is what we are here for.

This could be many things and all of them need to be decided by your doctor. It could be a reaction to the meds, some weird virus or even a new lupus symptom. Many of us has issues like you are talking about but you don't want to ever stop or start meds without talking to y our doctor first! Be very very careful and keep us posted!

mdawncooper
10-23-2011, 11:40 AM
Thanks everyone for checking on me. I am feeling some better today and got lots of sleep last night which is the first time in a week. I think my body went crazy when I stopped taking the Cymbalta suddenly. Next time someone recommends dropping a med like that I will ask to be taken off slowly. Maybe some people can come off like that but I cannot. I will posted on how I do today.

Have a great day.
Melanie

howsabout
10-25-2011, 10:55 AM
I'm on Cymbalta and at some point my dosage stopped working. Lemme tell ya, YOU CAN FEEL IT. It's the worst (next to Effexor.) SNRI's have share the same features as opiates in some respects and can cause a bit of the same withdrawal symptoms (I was told my psych doc.) The worst thing you can possibly do is stop an SNRI quickly. I don't think many people can handle coming off of Cymbalta suddenly. You're defintely not alone. :)

mdawncooper
10-25-2011, 08:18 PM
Man did I learn that the hard way. I have leveled off and should be completely off soon but definitely a lesson learned. :)

Ronnie
10-28-2011, 06:30 PM
I tried savella for a day and only took the 12.5 and as I was sitting on the couch I had a major dizzy spell. I wasn't on anything before. I also felt very anxious. I didn't like it at all.